MAUDE Adverse Event Report: CORDIS US. CORP POWERFLEX PRO; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS US. CORP POWERFLEX PRO; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 4400304X
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/12/2023
Type of Reportable Event Malfunction
Event or Problem Description
As reported, the balloon of a 3mm x 4cm 135cm powerflex pro percutaneous transluminal angioplasty (pta) balloon catheter was leaking when tested during preparation.Positive pressure was being applied to the balloon when the leakage occurred.As a result, a non-cordis device was used to continue the procedure.There was no reported injury to the patient.The device was stored, handled, and prepped per the instructions for use (ifu) and there were no difficulties removing any of the sterile packaging components.The balloon was prepped with a 1:1 contrast to saline ratio and the device maintained negative pressure during preparation.The device is not available for evaluation.The hospital reported it as an adverse event to the china nmpa directly.
 
Additional Manufacturer Narrative
A review of the manufacturing documentation associated with lot 82246846 presented no issues during the manufacturing process that can be related to the reported event.Additional information is pending and will be submitted within 30 days upon receipt.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections have been updated accordingly: complaint conclusion: as reported, the balloon of a 3mm x 4cm 135cm powerflex pro percutaneous transluminal angioplasty (pta) balloon catheter was leaking when tested during preparation.Positive pressure was being applied to the balloon when the leakage occurred.As a result, a non-cordis device was used to continue the procedure.There was no reported injury to the patient.The device was stored, handled, and prepped per the instructions for use (ifu) and there were no difficulties removing any of the sterile packaging components.The balloon was prepped with a 1:1 contrast to saline ratio and the device maintained negative pressure during preparation.The hospital reported it as an adverse event to the china nmpa directly.The device was not returned for evaluation.A product history record (phr) review of lot 82246846 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon leakage - during positive pressure¿ was not confirmed as the device was not returned for analysis.The exact cause could not be determined.It was reported in the event description that positive pressure was applied to the balloon during device preparation.This is not recommended according to the preparation steps in the ifu and is listed as such.Additionally, without the return of the device for analysis, it is difficult to draw a clinical conclusion between the device and the event reported.According to the instructions for use, which is not intended as a mitigation of risk, ¿attach a 3-way stopcock to the inflation port, which is marked ¿balloon¿.Attach a partially filled syringe with heparinized saline to the stopcock, open the stopcock to the balloon and induce negative pressure.Hold the syringe and proximal end of the catheter above the distal end of the catheter and hold the balloon vertically with the balloon tip pointing down.While maintaining negative pressure close the stopcock to the inflation port.Remove the syringe and purge the air.To ensure air contained in the balloon and inflation lumen is removed, apply negative pressure twice as instructed and repeat steps 2-4.Without twisting, slide the forming tube off the balloon.Prepare an angioplasty inflation system with a 50% solution of contrast medium in sterile saline or similar solution.Purge the air from the inflation device.Connect the inflation device to the 3-way stopcock that is connected to the catheter inflation port, open the stopcock to the catheter and slowly fill the inflation lumen and the balloon will slowly fill with diluted contrast medium.Caution: do not apply positive or negative pressure to the balloon at this time.¿ neither the phr review nor the product analysis suggests that the event experienced by the customer could be related to the manufacturing process.Therefore, no corrective or preventive action will be taken at this time.

Brand Name
POWERFLEX PRO
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS US. CORP
14201 nw 60 avenue
miami lakes, florida 33014
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes, florida 33014
Manufacturer Contact
karla castro
coyol free zone, building b25, ,  , costa rica
el coyol alajuela bld 25 
7863138372
MDR Report Key17374864
Report Number3007635982-2023-00239
Device Sequence Number3784678
Product Code LIT
UDI-Device Identifier20705032058992
UDI-Public(01)20705032058992(17)250331(10)82246846
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K112797
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/26/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date03/31/2025
Device Model Number4400304X
Device Catalogue Number4400304X
Device Lot Number82246846
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/28/2023
Supplement Date Received by Manufacturer07/25/2023
Initial Report FDA Received Date07/21/2023
Supplement Report FDA Received Date07/26/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/08/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown